# SDR 97ZZZX5109

- Difficulty date: October 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6638B
- Make and model: Beech C 23
- Aircraft serial: M2217
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Housing
- Part number: 169810000663
- Condition: Failed
- Location: Nlg Wheel
- Part time: 5,200 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE WHEEL ASSEMBLY FAILED, DEPARTED AIRCRAFT SHORTLY AFTER TOUCH-DOWN.  LANDING COMPLETED ON MAINS AND NOSE GEAR TRUSS COLLAR.  INVESTIGATION REVEALED STRESS CRACKS IN PISTON SLEEVE AT ATTACH POINTS; SUSPECT CAUSED BY OVERSTEERING DURING GROUND TO WING WITH POWER TUG.  SUBMITTER RECOMMENDS INSPECTING NOSE GEAR STEERING LIMIT STOP NUT SLEEVE.  IF NYLON BUSHING IS DENTED, NOSE GEAR SHOULD BE DISASSEMBLED AND INSPECTED.
